Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 14, 2008, 7:40 PM CDT for Nevada County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Mar 14, 2008, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150041 SVRSHV ARC099-150130- /O.NEW.KSHV.SV.W.0101.080315T0040Z-080315T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 740 PM CDT FRI MAR 14 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 830 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WILLISVILLE...OR ABOUT 14 MILES NORTHWEST OF STEPHENS...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF BLUFF CITY BY 750 PM CDT... NICKEL SIZED HAIL HAS BEEN REPORTED IN THE COMMUNITIES OF BODCAW AND WILLISVILLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3380 9311 3347 9312 3345 9323 3345 9339 TIME...MOT...LOC 0040Z 253DEG 30KT 3358 9318 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:35 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 14, 7:35 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 735 PM CDT FRI MAR 14 2008 ...AN UPDATE TO TEXT FORECAST PRODUCTS WILL BE COMING... .DISCUSSION... THIS UPDATE IS MAINLY FOR THE ISSUANCE OF TORNADO WATCH NUMBER 111. NO OTHER CHANGES WILL BE MADE AT THIS TIME. /21/ && .PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAR 14 2008/ DISCUSSION... WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS TIL WEDNESDAY. /17/ AVIATION... SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE EVENING. LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT. BEST CHANCE FOR WEATHER OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 47 70 / 20 0 0 0 MLU 60 78 46 68 / 30 0 0 0 DEQ 49 68 40 66 / 20 10 0 0 TXK 57 72 45 67 / 20 10 0 0 ELD 59 75 41 68 / 30 10 0 0 TYR 57 75 48 71 / 10 0 0 0 GGG 58 77 45 70 / 10 0 0 0 LFK 61 82 48 74 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && BUTTS
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAR 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Local storm report, Mar 14, 6:37 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 8 E RINGOLD 34.23N 95.00W
03/13/2008 E1.25 INCH MCCURTAIN OK PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL FELL AT A RESIDENCE.
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 63 min |
| Mar 14, 7:20 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 40 min |
| Mar 14, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 36 min |
| Mar 14, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 41 min |
| Mar 14, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller | 43 min |
| Mar 14, 8:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 60 min |
| Mar 14, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 55 min |
| Mar 14, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 33 min |
| Mar 14, 9:18 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 57 min |
| Mar 14, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Union | 67 min |
| Mar 14, 9:38 PM CDT | Tornado Warning | SHV | Columbia | 44 min |
| Mar 14, 10:06 PM CDT | Tornado Warning | SHV | Union | 54 min |
| Mar 14, 11:00 PM CDT | Tornado Warning | SHV | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.